A 16-year-old female asked:
Disclaimer

i have an ear infection, but i am not sure what type since we haven't met an ent doctor yet. but a relative doctor prescribed me with a dexamethasone neomycin polymyxin ear drops. but whenever i put the ear drops my ear starts to sting. is it okay?

1 doctor answer
Dr. James Ferguson
45 years experience Pediatrics
Worrisome: You may be having a reaction to the medications in the drop. I would stop the drops until you clarify what is going on.
Answered on Sep 18, 2020
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 33-year-old female asked:
Dr. Al Hegab
Dr. Al Hegab answered
39 years experience Allergy and Immunology
Yes you can: Unfortunately sometimes the same preparation for ears isn't available, so eye drops can be as good for the external ears, but not the opposite, wish y ... Read More
1
1 thank
A 26-year-old female asked:
Dr. Ahmad Ibrahim
18 years experience Urgent Care
Sounds appropriate: The stye should resolve with this treatment. If worsening symptoms a face to face exam would be appropriate. See your doctor that prescribed this medi ... Read More
A 40-year-old male asked:
Dr. Richard Bensinger
51 years experience Ophthalmology
Check with doc first: It is possible that Maxitrol (dexamethasone neomycin and polymyxin) might treat year 1.5 year old son in the same was as the older son. But the young ... Read More
1
1 thank
A 33-year-old female asked:
Dr. Robert Uyeda
44 years experience General Surgery
If your doctor: prescribed ear drops, you probably have external ear infection. You should follow your doctor's advice.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month